Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 55, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 13, 2001, 7:57 PM EDT for Wetzel County, West Virginia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 2001, 7:57 PM EDT (23:57 UTC)
- Expired
- Jun 13, 2001, 8:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 109 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 8:15 PM EDT | Thunderstorm Wind | New Martinsville, WV | Thunderstorm winds downed several trees along SR 7. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 12.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
962 WUUS51 KPBZ 132357 SVRPBZ WVC103-140030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 757 PM EDT WED JUN 13 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WETZEL COUNTY IN WEST VIRGINIA * UNTIL 830 PM EDT * AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF PINE GROVE...MOVING WEST AT 15 MPH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:46 PM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 13, 3:46 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 346 PM EDT WED JUN 13 2001 STORMS WITH HVY DWNPRS HAVE DVLPD AS PROJ ALONG RIDGE CNTYS IN SE SXNS CWA...WILL HAVE THESE 3 CNTYS TO FFA THRU EVEING AS SLOW MOVING PWS NR 1.5/LIFT/ LOW LVL MOISTURE ABOUNDS...WILL DISSIPATE AFT SS. OTRW UPPER RIDGE AMPLIFIES OVER NERN US WHILE REMNANTS ALLISON MOVES SLOWLY TWD ERN NC COAST. HUMID CONDS CONT. WILL KEEP 30 POPS AGAIN THRS AFTN IN RDG CNTYS. ETA/AVN MDLS SIMILAR IN FRONTAL BNDRY SLOWING UP IN ITS EWD MVMT FRI WHILE PLENTY OF MOISTURE BROUGHT NWD FROM ALLISON INTO REGION BY FRI EVE WHEN PRECIP SHOULD ABOUND MORE. EXPECT PRECIP TO LINGER BEHIND SYSTEM SATURDAY. .PBZ... MD...MDZ001-FLASH FLOOD WATCH TIL 9PM EDT THIS EVENING. OH...NONE. PA...NONE. WV...WVZ023-041-FLASH FLOOD WATCH TIL 9PM EDT WED EVENING.
In the hours before
Local storm report, Jun 13, 2:03 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
203 PM EDT WED JUN 13 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM 7 S CALDWELL OH WIND DAMAGE
06/12/01 NOBLE TREES DOWN REPORTED BY LAW
ENFORCEMENTThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:12 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 63 min |
| Jun 12, 9:58 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 62 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.